Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 288, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 11, 2003, 11:00 AM CDT for Nacogdoches County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2003, 11:00 AM CDT (16:00 UTC)
- Expired
- Jul 11, 2003, 11:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Nacogdoches County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WUUS54 KSHV 111600 SVRSHV TXC347-111645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1059 AM CDT FRI JUL 11 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS * UNTIL 1145 AM CDT * AT 1059 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CUSHING...OR ABOUT 14 MILES NORTHWEST OF NACOGDOCHES...AND ANOTHER STORM OVER NACOGDOCHES...MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWEST AND WEST NACOGDOCHES COUNTY AT 1110 AM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 65 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS UNTIL 1145 AM CDT. LAT...LON 3171 9471 3184 9479 3181 9497 3149 9473 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:15 AM CDT, 45 minutes earlier.
Area forecast discussion, Jul 11, 10:15 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CDT FRI JUL 11 2003 QUICK UPDATE WILL BE FOLLOWED BY A PRE NOON UPDATE AS HOPEFULLY ALL OF THIS CONVECTION WILL SETTLE DOWN BY THEN. OUTFLOW BOUNDARY MOVING WEST WILL TAKE THE SHV STORMS INTO EAST TEXAS. CENTRAL LA RAIN SHOULD BEGIN DISSIPATING. THE NEXT UPDATE WILL TRY TO REFLECT THESE THINGS. 17 .SHV...NONE.
Hazardous weather outlook, Jul 11, 6:00 AM CDT, 5 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS OVER NORTH LOUISIANA AND THE SOUTHERN SECTIONS OF NORTHEAST TEXAS WILL MOVE SOUTHEAST AND OUT OF THE REGION BY MIDDAY. SOME OF THESE STORMS WILL PRODUCE STRONG AND POSSIBLY DAMAGING WINDS...ALONG WITH SMALL HAIL...FREQUENT LIGHTNING AND UP TO TWO INCHES OF RAIN IN AN HOURS TIME. ONCE THESE STORMS MOVE OUT OF THE REGION...WIDELY SCATTERED STORMS CAN BE EXPECTED IN THE MOIST AND UNSTABLE AIRMASS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE BRIEF NATURE OF ANY DAMAGING WIND GUSTS...ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 11, 8:50 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
850 AM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM HUXLEY TX .75 INCH HAIL
07/11/03 SHELBY REPORTED BY GENERAL
PUBLIC.
20Local storm report, Jul 11, 8:57 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
857 AM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM HUXLEY TX WIND DAMAGE
07/11/03 SHELBY TREES DOWN. REPORTED BY CH
12 TV METEOROLOGIST.
4/20Local storm report, Jul 11, 9:35 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
935 AM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 AM HUXLEY TX WIND DAMAGE
07/11/03 SHELBY TREES BLOWN DOWN...PUBLIC
REPORT.
0915 AM HUXLEY TX FLASH FLOODS
07/11/03 SHELBY STREETS FLOODED...PUBLIC
REPORT.
10/8Local storm report, Jul 11, 10:28 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1028 AM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 AM 4 S JOAQUIN TX WIND DAMAGE
07/11/03 SHELBY TREES DOWN. REPORTED BY
LAW ENFORCEMENT
0855 AM 5 E SHELBYVILLE TX WIND DAMAGE
07/11/03 SHELBY TREES DOWN. REPORTED BY
LAW ENFORCEMENT
1015 AM 2 N CONVERSE LA FLASH FLOODS
07/11/03 SABINE HWY 171 FLOODED JUST NORTH
OF CONVERSE. REPORTED BY
LAW ENFORCEMENT
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:18 AM CDT | Flash Flood Warning | SHV | Shelby | 4 hr |
| Jul 11, 8:25 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 65 min |
| Jul 11, 10:00 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 60 min |
| Jul 11, 11:14 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.